MAUDE Adverse Event Report: STRYKER SPINE-US NAVIGATOR 9MM X 26MM X 4DEG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US NAVIGATOR 9MM X 26MM X 4DEG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48392094
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device discarded by the hospital.
 
Event or Problem Description
It was reported that the securing mechanism of an avs navigator peek cage fractured during insertion.The procedure was completed successfully without surgical delay using a back-up device.No implant fragments remain inside the patient.There were no adverse consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was discarded.A review of the device and complaint history records could not be performed as a valid lot number was not provided and could not be obtained.From instructions for use: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery.Per email correspondence, "there was no distraction on the disc space, the disc space was not tight, we used a 9mm shaver and were attempting to insert a 9mm cage.A small mallet was used, there were no fragments left in patient,straight navigator inserter was used, dr smith just lightly tapped the insertor." since the device was not returned, root cause could not be determined but potentially due to following factors: implant is not firmly attached to inserter prior to impaction; user applies too much axial/impaction/cantilever force; user applies a torque; incorrect implant size chosen; user misaligns insertion of implant; endplate/vb damage during trialing step; insufficient visibility at wound site; implant disengages from inserter during impaction.

Brand Name
NAVIGATOR 9MM X 26MM X 4DEG
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8947232
Report Number0009617544-2019-00097
Device Sequence Number11300482
Product Code MAX
UDI-Device Identifier07613252252221
UDI-Public07613252252221
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K151726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48392094
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight140